MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Model Number RBYLP0202
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2021-01609, 3005168196-2021-01610, 3005168196-2021-01611.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortic sac using ruby coil lps, lp system detachment handles (handle), and a non-penumbra microcatheter.During the procedure, the physician advanced a ruby coil lp to the target vessel using the microcatheter and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the physician manually detached the ruby coil lp.Next, the physician advanced a new ruby coil lp to the aneurysm sac and attempted to detach it using a new handle, but the ruby coil lp failed to detach.It was reported that the ruby coil lp did not detach even though the black segment on the back of the pusher assembly was separated into two black lines.Therefore, the physician attempted to manually detach the ruby coil lp; however, it was unsuccessful.It was also reported that the pusher assembly was snapped a couple more times, but the coil still did not detach.Therefore, the ruby coil lp was removed.An angiogram was performed and showed that the endoleak had stopped and no further coiling was needed; therefore, the procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortic sac using ruby coil lps, lp system detachment handles (handle), a non-penumbra coil and a non-penumbra microcatheter.During the procedure, the physician advanced a non-penumbra coil to the target vessel using the microcatheter and attempted to detach it; however, the non-penumbra coil failed to detach.Therefore, the physician removed the non-penumbra coil.The physician then advanced a ruby coil lp to the target vessel using the microcatheter and attempted to detach it using a handle; however, the ruby coil lp failed to detach.Therefore, the physician manually detached the ruby coil lp.Next, the physician advanced a new ruby coil lp to the aneurysm sac and attempted to detach it using a new handle, but the ruby coil lp failed to detach.It was reported that the ruby coil lp did not detach even though the black segment on the back of the pusher assembly was separated into two black lines.Therefore, the physician attempted to manually detach the ruby coil lp; however, it was unsuccessful.It was also reported that the pusher assembly was snapped a couple more times, but the coil still did not detach.Therefore, the ruby coil lp was removed.An angiogram was performed and showed that the endoleak had stopped and no further coiling was needed; therefore, the procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was discarded and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.Based on this information, corrections were made to: 1.Section d.Box 10.Device available for evaluation? (do not send to fda) 2.Section h.Box 3.Reason for non-evaluation 3.Section h.Box 3.''other'' reason for non-evaluation please note that the following section is being updated based on additional information provided by a penumbra sales representative on (b)(6)2021: 1.Section b.Box 5.Describe event or problem the manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2021-01609 2.3005168196-2021-01610 3.3005168196-2021-01611 h3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12201078
Report Number3005168196-2021-01612
Device Sequence Number17253488
Product Code HCG
UDI-Device Identifier00815948021747
UDI-Public00815948021747
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Model NumberRBYLP0202
Device Catalogue NumberRBYLP0202
Device Lot NumberF104303
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/25/2021
Supplement Date Received by Manufacturer07/28/2021
Initial Report FDA Received Date07/21/2021
Supplement Report FDA Received Date08/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Date Report Sent to FDA01/01/2005